Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the compactification of strongly pseudoconvex surfaces. II


Author: Vo Van Tan
Journal: Proc. Amer. Math. Soc. 90 (1984), 189-194
MSC: Primary 32J05; Secondary 32F30
DOI: https://doi.org/10.1090/S0002-9939-1984-0727230-4
MathSciNet review: 727230
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A complete answer to the following question is given: When is an algebraic surface $ M$ a compactification of some strongly pseudoconvex surface? In particular, we show this will not be the case if $ M$ is either $ {{\mathbf{P}}_2}$, a quadric, an abelian surface, or a hyperelliptic surface. On the other hand, by constructing specific examples, we show that this will be the case for all other algebraic surfaces. Furthermore, we prove that any compactifiable strongly pseudoconvex surface is quasi-projective.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, Some numerical criteria for contractibility of curves on algebraic surfaces, Amer. J. Math. 84 (1962), 485-496. MR 0146182 (26:3704)
  • [2] E. Bombieri, Canonical models of surfaces of general type, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 441-445. MR 0318163 (47:6710)
  • [3] I. Enoki, Surfaces of class VII with curves, Tôhoku Math. J. (2) 33 (1981), 453-492. MR 643229 (83g:32028)
  • [4] H. Grauert, Über Modifikationen und exzeptionelle analytische Mengen, Math. Ann. 146 (1962), 331-368. MR 0137127 (25:583)
  • [5] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley, New York, 1978. MR 507725 (80b:14001)
  • [6] A. Howard, On the compactification of Stein surfaces, Math. Ann. 176 (1968), 221-224. MR 0223602 (36:6650)
  • [7] M. Inoue, New surfaces with no meromorphic functions, Proc. Internat. Congr. Math. (Vancouver), vol. I, 1974, pp. 423-426. MR 0442296 (56:682)
  • [8a] K. Kodaira, On compact analytic surfaces. II, Ann. of Math. (2) 77 (1963), 563-626.
  • [8b] -, On the structure of complex analytic surfaces, Amer. J. Math. 86 (1964), 751-798; ibid. 88 (1966), 682-721; ibid. 90 (1968), 55-83, 1048-1065.
  • [8c] -, Pluricanonical systems on algebraic surfaces of general type, J. Math. Soc. Japan 20 (1968), 170-192. MR 0224613 (37:212)
  • [9] M. Lubke, Beweis einer Vermutung von Hartshorne für den Fall homogener Mannigfaltigkeiten, J. Reine Angew. Math. 316 (1980), 215-220. MR 581333 (82e:32031)
  • [10] Vo Van Tan, On the compactification of strongly pseudoconvex surfaces, Proc. Amer. Math. Soc. 82 (1981), 407-410. MR 612730 (82i:32054)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32J05, 32F30

Retrieve articles in all journals with MSC: 32J05, 32F30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0727230-4
Keywords: Classification of algebraic surfaces, canonical dimension, compactifiable strongly pseudoconvex surfaces, quasi-projective structure, affine $ C$-bundle over elliptic curve
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society